MAUDE Adverse Event Report: NIHON KOHDEN CORPORATION ZM-520PA; TRANSMITTER

NIHON KOHDEN CORPORATION ZM-520PA; TRANSMITTER
Model Number ZM-520PA
Medical Device Problem Codes Incorrect, Inadequate or Imprecise Result or Readings (1535); Output Problem (3005)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/17/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer was provided with an exchanged device to resolve the issue.Nihon kohden's qa and technical services departments made unanswered attempts to obtain additional information on the event.It was not clear whether the malfunction occurred during patient setup or while monitoring the patient.There was no patient harm reported.Nihon kohden continues to investigate the reported event.Nihon kohden will submit a supplemental report in accordance with 21 cfr section 803.56 when additional information becomes available.
 
Event or Problem Description
The biomedical engineer (bme) reported that the transmitter sent no wave or numerics to the central nurse's station (cns) and did not display them locally.
 
Additional Manufacturer Narrative
Details of complaint: the biomedical engineer (bme) reported that the transmitter sent no waveforms or numerics to the central nurse's station (cns) and did not display them locally.Nihon kohden's qa and technical services departments made unanswered attempts to obtain additional information regarding the event.It was not clear whether the malfunction occurred during patient setup or while monitoring the patient.There was no patient harm reported.Service requested / performed: evaluation / repair: an exchange unit was shipped to the customer on 07/17/2019.On 01/07/2022, the unit was cleaned and decontaminated by nihon kohden america repair center (nka rc).On rc evaluation, the reported problem could not be duplicated.No physical damage was noticed.Numeric values and waveforms of the monitoring parameters were displayed correctly on transmitter and at the cns.Investigation summary: the root cause of the issue could not be determined as the nk rc was not able to duplicate the issue upon evaluation.The possible causes of the ecg waveforms not showing on the receiving monitor, as per the zm transmitters operator's manual, is inconsistency of the channel, software version, or inconsistent protocols between the transmitter and the receiving monitor.Per hazard analysis document 0704-902878m, hazard #d074, if the measurement values are not consistent in the receiver (cns) and transmitter, possibly caused due to data being processed by each feature of the transmitter and cns, this can cause data inconsistency.The reported issue does not require further investigation through capa process since the issue could not be duplicated on rc evaluation.The device was performing as intended.Also, the cns manufacturer's hazard analysis determined the residual risk of inconsistent reading between the transmitter and the monitor is acceptable.The following fields are not applicable (na) to the mdr report: d4: lot # & expiration date.G4: device bla number.The following fields contain no information (ni), as attempts to obtain information were made, but not provided: additional device information: d10 concomitant medical device: the following device(s) were used in conjunction with the transmitter: cns: model#: ni.Serial#: ni.Org: model#: ni.Serial#: ni.Additional information: b4: date of this report.G3: date received by manufacturer.G6: type of report.H2: if follow-up, what type? h3: device evaluated by manufacturer? h6: event problem and evaluation codes.H10: additional manufacturer narrative.
 
Event or Problem Description

Brand Name
ZM-520PA
Common Device Name
TRANSMITTER
Manufacturer (Section D)
NIHON KOHDEN CORPORATION
attn: shama mooman
1-31-4 nishiochia
shinjuku-ku, tokyo 161-8 560
JA  161-8560
Manufacturer (Section G)
NIHON KOHDEN TOMIOKA CORPORATION
attn: shama mooman
1-1 tajino
tomioka city, gunma 370-2 314
JA   370-2314
Manufacturer Contact
shama mooman
safety mgmt dept, quality mgmt
seibu bldg 2, 4th floor 1-11-2
kusunokidai tokorozawa, saitama 359-8-580
JA   359-8580
MDR Report Key8895549
Report Number8030229-2019-00375
Device Sequence Number318163
Product Code DRT
UDI-Device Identifier04931921115077
UDI-Public04931921115077
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K043517
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 02/03/2022
Report Date (Section F) 08/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberZM-520PA
Device Catalogue NumberZM-520PA
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/31/2019
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date07/17/2019
Device Age14 MO
Event Location Hospital
Date Report to Manufacturer08/14/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/17/2019
Supplement Date Received by Manufacturer01/10/2022
Initial Report FDA Received Date08/14/2019
Supplement Report FDA Received Date02/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/20/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CNS.; NA.; ORG.
Patient SexUnknown
Date Report Sent to FDA08/14/2019